MAUDE Adverse Event Report: ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE
Catalog Number VSTAS1
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H6.Component code: g07002 - device not returned attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.What is the product code of the vistaseal kit used (vst02, vst04, vst10)? 2.What is the lot number of the vistaseal kit? 3.Did the vstas1 dual applicator tip that experienced the quality issue come from a 3 pack of tips sold separately or a vistaseal kit? 4.Is the user a new user to vistaseal? if not, how many times have they used vistaseal prior to this event? 5.How many times have they applied the laparoscopic tip? 6.Was a sales representative present during the case when the issue was experienced? 7.Did the case converted to an open case because of the device malfunction? 8.Was any leakage or product solution observed at the luer locks connection? 9.Were there any unexpected outcomes or complications as a result of the event? 10.Are there pictures of the damaged device available? this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a robotic extended right colectomy procedure on (b)(6) 2025 and a fibrin sealant preparation device was used.The luer locks are not working appropriately.You can attach the device, but you cannot detach the device.Case converted to an open case.Device was used with the long tip.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).H6 component code: g07002 - pending evaluation of returned device: the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) corrected information: h 3.Device evaluated by manufacturer? additional information: h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions.Investigation summary according to the information received the vstas1 device had connection issue (device).The product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the vstas1 device was returned with the luer lock damaged attached to the laparoscopic dual applicator flexible and the syringe holder with pre-filled syringes empty.In an attempt to replicate the reported incident, the device was functionally tested to detect any functional issues.Upon evaluation of the device, it was functionally tested, and the luers move but cannot remove the laparoscopic dual applicator flexible from the adapter.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.The reported complaint was confirmed.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Additional information was requested, and the following was obtained: lnstituto grifols, s.A.(ig) upon receipt of the reported incident, additional information was requested, including the batch number and product code of the affected unit; a clarification of which device was defective whether the open tip or the laparoscopic tip; the user's experience with the product; whether any leakage was observed; and the availability of pictures or samples of the involved device.To date, no additional information or the affected device has been received.Since the basic information listed above has not been received from the complainant and there are no pictures available to date, it has not been possible for ig to perform a proper investigation.Based on this, we proceed to close the complaint.Please note if any other information is received which could be significant and allow us to perform an investigation we could return to the investigation.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: b1.Is adverse event, h1.Type of reportable event.Additional information: b2.Is required intervention, h6.Health effect - impact code.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained: 1.Does the surgeon believe that the experience with the device was the cause behind the robotic extended right colectomy procedure being converted to open? no 2.What is the product code of the vistaseal kit used (vst02, vst04, vst10)? vst10 3.What is the lot number of the vistaseal kit? not available 4.Did the vstas1 dual applicator tip that experienced the quality issue come from a 3 pack of tips sold separately or a vistaseal kit? came with the vst10 kit 5.Is the user a new user to vistaseal? if not, how many times have they used vistaseal prior to this event? hundreds of times.Experienced scrub tech 6.How many times have they applied the laparoscopic tip? hundreds of times 7.Was a sales representative present during the case when the issue was experienced? yes 8.Did the case converted to an open case because of the device malfunction? no 9.Was any leakage or product solution observed at the luer locks connection? no 10.Were there any unexpected outcomes or complications as a result of the event? delayed the procedure by 4 minutes 11.Are there pictures of the damaged device available? no 12.Is the device available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.No 13.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) frances pons, certified scrub tech this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VISTASEAL DUAL APPLICATOR
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
TESSY PLASTICS CO. LTD
509 ren qing road
pudong 20120 1
CH   201201
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21701092
Report Number2210968-2025-03206
Device Sequence Number7867728
Product Code MZM
UDI-Device Identifier10705031462533
UDI-Public10705031462533
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
BK180287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVSTAS1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer04/24/2025
06/05/2025
04/24/2025
06/12/2025
06/19/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/30/2025
06/11/2025
06/11/2025
06/12/2025
06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown